MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408646
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the dragonfly optis imaging catheter was to be used in the left main coronary artery (lm) and the left anterior descending (lad) artery.The device was pulled back into the catheter; however, the distal end of the device was stuck on the balanced middle weight (bmw) guide wire (gw), and the guide wire felt sticky when removing.There was no device separation or other damage noted.The devices were removed as a single unit.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional hi-torque balance middleweight device referenced in b5 is filed under separate medwatch report number.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The reported difficulty removing the catheter was unable to be confirmed.Lot history record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined that the difficulties were likely related to circumstances of the procedure.The distal end of the guidewire exit notch was noted to be stretched, which suggests that either positioning or withdrawal difficulty were encountered during use but cannot be directly attributed as the cause for the difficulty to remove.There were no damages nor anomalies to the catheter which could be directly attributed to reported difficulty to remove.Based on the reported information of the guidewire feeling sticky during attempted withdrawal and the lack of catheter anomalies, it is likely that the difficulty removing the catheter was caused by operational context/patient anatomical conditions (contamination on guidewire, guidewire damage, heavy calcification, etc).There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18743859
Report Number2024168-2024-02107
Device Sequence Number6250321
Product Code DQO
UDI-Device Identifier00183739000654
UDI-Public(01)00183739000654(17)251119(10)10079710
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Catalogue NumberC408646
Device Lot Number10079710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown